Jump to content



Photo

New: Therapy


  • Please log in to reply
9 replies to this topic

#1 siggyd17

siggyd17

    Member

  • Members
  • PipPip
  • 27 posts

Posted 27 November 2017 - 04:49 PM

Holy carp. lol! So, I thought getting over the cymbalta was difficult, it was. But this is . a whole new level. Because of my accident, and the way it happened, I have been going through therapy. I can drive again, but that took lots of work and about 3 months. This past weekend, I had a firetruck racing up behind me, lights and sirens. I ended up crying as soon as I heard it, and had to pull into a shopping center and park to calm down. I haven't figured out entirely why that happens when I have been ok for a while. I end up shaking uncontrollably and sometimes will cry when I have to drive. I hate driving now. It's scary to me. So, my therapist convinced me to start watching some videos on youtube, to try and get my confidence back up and going, especially around firetrucks and ambulances. I'm always afraid they're going to stop me or something and be like, you caused all those issues that day! I know they won't, not even in the same city, but it still scares me. I try to drive as carefully as I can, but I know I'm not the only one on the roads. Just a lesson that we should ALL be careful and pay attention when driving. I notice which drivers are going slower than everyone else, and sometimes I stay behind them. Most of the time though I'm good at keeping with the speed limit. I'm hoping though that exposing myself to the wrecks and such will help me be ok and confirm that I am ok. I know it sounds crazy, but this is partly what I've been going through. Over the holidays, I did have some snippy moments, and I was told that they can eventually go away, but that some people still have the mood swings and snippiness. I also notice just how tired I am lately. I'm blaming the time change, because 5pm feels like 7pm. lol! I'm still working on everything. I feel like I have come a long way, but at the same time, I feel like I have only taken a small baby step. :( I just want to be back to normal...well, as normal as I can get it anyway.


#2 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 7,079 posts
  • LocationMissouri

Posted 27 November 2017 - 06:35 PM

Don't feel too bad. When I went through my crying phase a siren would scare the heck out of me, I would shake so bad I had to pull over to calm down. Sometimes I would cry afterward. Now driving is not an issue. With your recent accident your recovery might be a little slower.


#3 siggyd17

siggyd17

    Member

  • Members
  • PipPip
  • 27 posts

Posted 28 November 2017 - 05:44 PM

This sucks so bad. I hate being afraid of anything. Especially driving. I know I'll make it, but sheesh! This is taking forever! 

I've been shaking so badly..I'm good for a bit, until the car is warmed up and I'm about to go. Then I get these butterflies in my stomach, and I start twitching, mainly in my leg at first. Then my hands shake. I've pulled over to try to get it to stop, and usually after about 5 minutes of driving, I'm ok. But it sucks. It's like my body is afraid of it, more so than me..? Is that even a thing?


#4 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 7,079 posts
  • LocationMissouri

Posted 28 November 2017 - 05:49 PM

It is called a conditioned reflex. It will fade with time. The more you worry about it the longer it takes. Easy to say 'don't worry' but impossible to do.  lol    Just take it a little at a time. Have you ever been to a therapist to learn coping skills?  They are very useful.


#5 Jillybeans

Jillybeans

    Advanced Member

  • Members
  • PipPipPip
  • 46 posts
  • LocationMassachusetts

Posted 28 November 2017 - 07:32 PM

I remember how I felt driving after the onset of the discontinuation withdrawal side effects from the Cymbalta, it was scary to me too! I felt so strange driving and hoping that I didn't lose my way around while driving. I was also shaky and being very cautious. Yes, even the sounds would make me jump. I would hurry to get home fast as I couldn't wait to be inside at home where I felt safe. Took me awhile to feel comfortable driving again, not as bad like before - I thought I might give up driving then. I can relate with this, it was terrifying at the time! I was already in therapy for CBT before these withdrawal side effects happened - I find it very helpful and breathing exercises.


#6 siggyd17

siggyd17

    Member

  • Members
  • PipPip
  • 27 posts

Posted 29 November 2017 - 11:40 AM

I have been through some therapy. That's where my husband and I disagree. I feel that it would help, he thinks they're all quacks. lol! I mean, we don't fight about it, but I asked him once what else do I do then? He said, well you have me and our friends. I said, but I need someone who doesn't know me who will sit and listen to me and give me answers. I need someone who knows what I am going through, not just saying they know, or thinking they know. 


#7 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 7,079 posts
  • LocationMissouri

Posted 29 November 2017 - 03:03 PM

I second that. In addition the therapist can teach you breathing exercises, heart rate control exercises, and other calming techniques that will help you manage more of your symptoms with less meds.


#8 siggyd17

siggyd17

    Member

  • Members
  • PipPip
  • 27 posts

Posted 29 November 2017 - 03:38 PM

I have some other issues that play into my PTSD. Not just from my accident. Apparently, I'm finding out that I was abused by my mother most of my life especially when I was younger. So I'm having to work through that and these other things at the same time. lol!


#9 siggyd17

siggyd17

    Member

  • Members
  • PipPip
  • 27 posts

Posted 05 December 2017 - 10:01 AM

I know this doesn't have much to do with Cymbalta, but I was curious, any women here have issues with their menstrual cycles either before, during, or after? I have been getting really bad migraines, which, while on cymbalta, I noticed it actually was reducing the migraines I had as well as noticing they weren't as bad. Now without the cymbalta, I have bad migraines. I do plan on speaking to my doctor about this. But in the mean time, can anyone recommend some natural ways to help? I do the cold press for about 10 minutes, then sit it off the head for about 15 minutes. But I can't do this at work, and the medications we have aren't really that safe for my body (I.E: my liver). :( 


#10 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 7,079 posts
  • LocationMissouri

Posted 05 December 2017 - 10:27 AM

Hi sig. Yes many women do have issues with not only their menstrual cycles but with many of their sexual function as well. It is a condition called PSSD (Post ssri Sexual Dysfunction). It messes with menstrual cycles, orgasms, ejaculation, libido, hormone production and much more. I know of at least 6 members who have had significant issues with this condition. It usually returns to normal within 3 months after totally coming off the Cymbalta.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users